MAUDE Adverse Event Report: ABBOTT VASCULAR TREK OTW CORONARY DILATATION CATHETER

ABBOTT VASCULAR TREK OTW CORONARY DILATATION CATHETER
Model Number 1012441-12
Medical Device Problem Codes Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017); Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number e2019001.The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.Device code 2017: against resistancena.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the heavily calcified mid right coronary artery.A 4x12mm nc trek balloon dilatation catheter (bdc) became stuck during advancement and removal with an unspecified guide wire.Force was applied to remove the bdc, but the devices were removed together.An unspecified balloon was used to successfully complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual, dimensional and functional inspections were performed on the returned device.The reported complaints were not confirmed.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.It was reported that the nc trek over the wire (otw) bdc became stuck during advancement and removal with an unspecified guide wire.Force was applied to remove the bdc, but the devices were removed together.It should be noted that the coronary dilatation catheters (cdc), nc trek otw, global instructions for use state: if resistance is felt, determine the cause before proceeding.Continuing to advance or retract the catheter while under resistance may result in damage to the vessels and / or damage / separation of the catheter.The investigation was unable to determine a conclusive cause for the reported difficulties.There is no indication of a product quality issue with respect to design, manufacture or labeling of the device.

Brand Name
TREK OTW CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9571798
Report Number2024168-2020-00519
Device Sequence Number438766
Product Code LOX
UDI-Device Identifier08717648151460
UDI-Public08717648151460
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model Number1012441-12
Device Catalogue Number1012441-12
Device Lot Number90903G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/06/2020
Initial Date Received by Manufacturer 12/18/2019
Supplement Date Received by Manufacturer02/08/2020
Initial Report FDA Received Date01/09/2020
Supplement Report FDA Received Date03/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1